melanocortin receptor shows alignment of amino acid sequences

shows alignment of amino melanocortin receptor sequences of fish and mammalian parvalbumin. Identities among fish were 67%–85%, but those between human and fish were only 44%–48%. The CD sites of fish parvalbumins had several differences from mammalian parvalbumin. However, these characteristics were similar to the residues of fish parvalbumin. Because the mutation of CD site led to a moderate reduction in IgE reactivity, sequentially separated residues important for IgE-binding must exist. For example, the 49th Ser/Ala and its small side chain located near the CD site (A,D) have different characteristics from the 49th residues of mammalian parvalbumins (). In addition, the 55th Lys in the CD site (A,D) was conserved in fish, but included a different residue from the 55th residue of the mammalian parvalbumin, which is not charged (). Lysine is positively charged and can form ion bonds, suggesting it is a crucial fish-specific residue for IgE-binding. Hence, these residues may be a part of an IgE-binding epitope. In contrast, the primary structures of the fish and mammalian EF site were similar. Because the EF site-mutated parvalbumin showed a moderate reduction of IgE reactivities, a crucial residue for IgE binding is expected to be sterically located near the EF site. For example, the 42nd Asp, which is located at the periphery of the EF site (A,D), is fish-specific () and may be related to the ionic interactions in IgE-binding.
Previous findings and our results strongly suggest that IgE-binding epitopes present in the stereoscopic conformation of parvalbumin are highly conserved in many fish species. Fish parvalbumin is a highly cross-reactive panallergen. Therefore, it is hoped that conformational IgE-binding epitopes exhibiting cross-reactivities are revealed in fish species other than common carp.
Acknowledgments
The authors thank Drs. H. Ohsuna and Z. Ikezawa (Department of Dermatology, Yokohama City University) for providing patient sera. This study was partly supported by Japan Society for the Promotion of Science KAKENHI Grant Number 25750023.

Although the use of adrenaline auto-injectors (AAI) is indispensable for the first aid treatment of anaphylaxis, accidental injections from an AAI might injure the users. We herein report the accidental usage of AAI in Japanese children.

Pregabalin is commonly used to treat patients with various neuropathic pain syndromes through its ligand action for α 2-δ subunits of the voltage-gated calcium channels in the nervous system. Pregabalin is known to cause cutaneous adverse events very rarely and there have been only two case reports on cutaneous adverse events by pregabalin. Herein we report a case of maculopapular type drug eruption caused by pregabalin. We also review a case of pregabalin-related drug eruption in English and Japanese literatures.
An 86 year-old male developed multiple papules and erythema on his trunk and extremities, 2 weeks after pregabalin administration for his peripheral neuralgia, and was referred to our department for evaluation of his eruption. Physical examination revealed palpable erythema and papules occurring on his trunk and extremities without the involvement of mucous membrane (A,B). Laboratory examination revealed that all the results including liver and renal functions were within normal. Skin biopsy taken from erythema on his back revealed lymphocyte infiltration around vessels (C). Eosinophils were also observed in the upper dermis. One week after the first visit, patch testing with pregabalin using vaseline vehicle or water-soluble ointment was negative.
At the first visit, we performed lymphocyte stimulation test (LST) with pregabalin as described previously. Because of its insoluble characteristics, we dissolved pregabalin into culture medium by treatment of ultrasonic wave (US cleaner (US-4A); As One, Osaka, Japan) for 10 min. H-thymidine incorporation was significantly increased by the addition of 3.9 × 10 M pregabalin (corresponding to C) to the peripheral lymphocyte culture with stimulation index of 2.1. Based on a clinical course and laboratory examination, we diagnosed his skin eruption as maculopapular type drug eruption caused by pregabalin. Five days after topical application of betamethasone butyrate propionate ointment and discontinuation of pregabalin, his eruption remarkably improved.